Alert archive / Illinois / Areal Flood Advisories in 2014
Areal Flood Advisory 21, NWS Lincoln, IL
NWS Lincoln, IL issued this areal flood advisory at Jul 14, 2014, 2:29 PM CDT for 4 counties in Illinois. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 2:29 PM CDT (19:29 UTC)
- Expired
- Jul 14, 2014, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Coles County, IL, Douglas County, IL, Edgar County, IL, Moultrie County, IL
The radar
The Lincoln radar (KILX), 98 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
683
WGUS83 KILX 141929
FLSILX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE LINCOLN IL
229 PM CDT MON JUL 14 2014
ILC029-041-045-139-142230-
/O.NEW.KILX.FA.Y.0021.140714T1929Z-140714T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOULTRIE IL-COLES IL-DOUGLAS IL-EDGAR IL-
229 PM CDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
MOULTRIE COUNTY IN CENTRAL ILLINOIS...
NORTHERN COLES COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHERN DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 530 PM CDT.
* AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE ADVISORY AREA. DOPPLER
RADAR ESTIMATED 1 TO 2 INCHES OF RAIN IN THE PAST HOUR OVER
THE NORTHERN HALF OF MOULTRIE COUNTY...OVER CENTRAL AND SOUTHERN
DOUGLAS COUNTY AND INTO NORTHWEST EDGAR COUNTY. THUNDERSTORMS WILL
PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN OVER THE ADVISORY AREA THROUGH
4 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO
OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER
CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE MINOR FLOODING
INCLUDE...CHARLESTON...MATTOON...PARIS...SULLIVAN...ALLENVILLE...
ARCOLA...ARTHUR...ASHMORE...BETHANY...BROCTON...CAMARGO...
CHRISMAN...COOKS MILL...HINDSBORO...HUMBOLDT...HUME...KANSAS...
LOVINGTON...NEWMAN...OAKLAND...RARDIN...REDMON AND VERMILION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3957 8754 3947 8810 3948 8860 3952 8864
3952 8868 3955 8872 3958 8872 3958 8876
3960 8879 3974 8881 3974 8876 3975 8875
3986 8752
$$
071 follow-up statement
300
WGUS83 KILX 142227
FLSILX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE LINCOLN IL
527 PM CDT MON JUL 14 2014
ILC029-041-045-139-142242-
/O.EXP.KILX.FA.Y.0021.000000T0000Z-140714T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOULTRIE IL-COLES IL-DOUGLAS IL-EDGAR IL-
527 PM CDT MON JUL 14 2014
...THE URBAN AND SMALL STREAM FLOOD ADVISORY THAT WAS IN EFFECT FOR
EDGAR...SOUTHERN DOUGLAS...NORTHERN COLES AND MOULTRIE COUNTIES WILL
BE ALLOWED TO EXPIRE AT 530 PM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE ADVISORY AREA.
STREAMS AND CREEKS IN THE ADVISORY AREA HAVE RECEDED OR WERE
BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3957 8754 3947 8810 3948 8860 3952 8864
3952 8868 3955 8872 3958 8872 3958 8876
3960 8879 3974 8881 3974 8876 3975 8875
3986 8752
$$
07What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this areal flood advisory went out at Jul 14, 12:49 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 14, 12:49 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1249 PM CDT Mon Jul 14 2014 .DISCUSSION... ISSUED 1022 AM CDT Mon Jul 14 2014 Secondary cold front just about to come into the northwestern CWA at 10 am. Dew point at Galesburg is 68 degrees while mid-50s were noted in the Quad Cities. Starting to get some convective development just ahead of the front from Macomb to near Peoria, in an area where surface based CAPE's are already over 2500 J/kg per SPC mesoanalysis. Additional development also occurring over Champaign. Shear parameters ahead are respectable, with 0-6km bulk shear around 40 knots in an area that has been getting a decent amount of sunshine the last couple hours. The scattered showers/storms currently in the forecast looked good and only required some minor timing adjustments. Temperature-wise, temps were running a few degrees ahead of the curve this morning due to the sunshine across the central third of the CWA, but overall highs only required a degree or two adjustment. Convection and the incoming front will be resulting in falling temperatures in many areas this afternoon except perhaps the far southeast CWA, which should mainly be ahead of the front throughout the day. Geelhart && .AVIATION... ISSUED 1249 PM CDT Mon Jul 14 2014 Cold front and associated risk of showers and storms is currently making its way through central Illinois. The line of storms along the front is rapidly moving and will exit the terminal area within the next couple of hours. However, a much more isolated risk will persist until sunset. Have, gone with a 1-2 hour tempo group to cover line of storms, with a VCSH or no mention beyond that. VFR conditions should prevail through much of the 18z TAF valid time (away from thunderstorms), although MVFR CIGs are likely to develop Tuesday morning as diurnal heating resumes. Bak && .PREV DISCUSSION... ISSUED 258 AM CDT Mon Jul 14 2014 SHORT TERM...Today through Wednesday Cold front has settled southward into the Ohio River Valley early this morning, with convection ongoing across the far southern KILX CWA. Based on satellite/radar trends as well as latest HRRR, precipitation should exit into Indiana prior to 12z. As a result, will go with a dry forecast across the southeast during the morning hours. Further north, a second cold front currently extending from southern Michigan into Iowa will sag southward this morning. One small cluster of showers/thunder has already developed along the front across Nebraska and additional convection is expected to form further east later this morning as colder air arriving aloft creates steep lapse rates along/ahead of the boundary. Have opted to carry scattered showers/thunder across the central and northern zones throughout the day and across the southeast during the afternoon. Will still be a fairly warm day, with highs ranging from the upper 70s far north to the middle 80s south of I-70. Secondary cold front will settle south of the area this evening, with a few lingering showers possible across the far southeast through midnight. After that, a much cooler/drier air mass will filter into the region overnight. Current dew points behind this front across the Dakotas and Minnesota are only in the 40s and some of this air mass will arrive in central Illinois later tonight. Have generally gone at or slightly below guidance numbers, with lows ranging from around 50 degrees in Galesburg to the upper 50s far southeast. Coolest day of the forecast period is coming up on Tuesday as unseasonably deep upper low drops into the Great Lakes. 850mb temps in the 6 to 8C range will support very cool temps only in the lower to middle 70s. These readings will be close to record low maximum temperatures in many locations. For more details, please see the climatology section of this discussion below. With surface high pressure in control of the weather, another very chilly night will be on tap Tuesday night with lows once again bottoming out in the lower to middle 50s. Only slight air mass modification is expected on Wednesday, resulting in highs a couple of degrees warmer than Tuesday in the middle 70s. LONG TERM...Thursday through Sunday Quiet weather is expected through the extended, although the 00z GFS is trying to put a fly in the ointment. As has been advertised for several days, an upper-level wave currently spinning along the Washington/Oregon coast is expected to cross the northern Rockies, then dive southeastward along the western periphery of the Great Lakes trough, then track eastward into the Tennessee River Valley by late Thursday into Friday. All models have been in agreement that any precip associated with this feature would stay well south of the KILX CWA. Latest GFS is now bringing precip much further north into parts of central Illinois Thursday night and Friday. ECMWF/GEM remain dry and consistent with their previous solutions. Since GFS is an outlier and rain pushing into a surface ridge axis seems unlikely, have ignored the GFS in favor of the ECMWF/GEM consensus. As a result, have continued with a dry forecast with slowly moderating temps through the end of the week. After that, model solutions vary as to timing of next northern stream wave and associated frontal boundary. At this point, will only introduce slight chance PoPs for Sunday until better model agreement is achieved. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 14, 12:10 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1210 PM CDT MON JUL 14 2014 ILZ036-040-041-047-049-050-151100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 1210 PM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY AFTERNOON...AS A COLD FRONT MOVES THROUGH THE AREA. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED STORMS MAY BRIEFLY PRODUCE SEVERE WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIVER FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM HAVANA AND POINTS DOWNSTREAM THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE AROUND MIDDAY. ILZ027>031-037-048-151100- KNOX-MARSHALL-MENARD-PEORIA-STARK-TAZEWELL-WOODFORD- 1210 PM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED STORMS MAY BRIEFLY PRODUCE SEVERE WINDS EARLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN NOON AND 3 PM. ILZ038-042-043-045-046-051>057-061>063-066>068-071>073-151100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN- MOULTRIE-RICHLAND-SANGAMON-SHELBY-VERMILION- 1210 PM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SCATTERED STORMS MAY PRODUCE SEVERE WINDS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN NOON AND 4 PM. ILZ044-151100- PIATT- 1210 PM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SCATTERED STORMS MAY PRODUCE SEVERE WINDS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIVER FLOODING WILL CONTINUE ALONG THE SANGAMON RIVER AT MONTICELLO THROUGH MOST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN NOON AND 3 PM. BAK
In the hours before
Local storm report, Jul 14, 1:47 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
147 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM TSTM WND GST 1 W SIDNEY 40.02N 88.09W
07/14/2014 M59.00 MPH CHAMPAIGN IL MESONET
APRS MESONET
0135 PM TSTM WND DMG CLINTON 40.15N 88.96W
07/14/2014 DE WITT IL EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES BLOWN IN CITY OF CLINTON.
&&
EJLLocal storm report, Jul 14, 1:50 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
150 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG CLINTON 40.15N 88.96W
07/14/2014 DE WITT IL EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES BLOWN IN CITY OF CLINTON.
&&
CORRECTED TIME
EJLLocal storm report, Jul 14, 2:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
214 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM TSTM WND DMG TUSCOLA 39.80N 88.28W
07/14/2014 DOUGLAS IL EMERGENCY MNGR
TREE BLOWN DOWN ON HOUSE ON OVERTON STREET.
0201 AM TSTM WND DMG DANVILLE 40.14N 87.62W
07/14/2014 VERMILION IL EMERGENCY MNGR
LARGE TREE BLOWN DOWN ON FRANKLIN STREET
0158 AM HAIL 1 W BISMARCK 40.27N 87.62W
07/14/2014 M0.88 INCH VERMILION IL EMERGENCY MNGR
&&
EJLLocal storm report, Jul 14, 2:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
216 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM HEAVY RAIN NEW HOLLAND 40.18N 89.58W
07/14/2014 M1.03 INCH LOGAN IL COCORAHS
MEASURED 1.03 INCHES OF RAIN IN THE PAST 35 MINUTES.
&&
25Local storm report, Jul 14, 2:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
222 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG CHAMPAIGN 40.11N 88.26W
07/14/2014 CHAMPAIGN IL BROADCAST MEDIA
LARGE TREE DOWN ON MATTIS AVE. NORTH OF SPRINGFIELD.
0120 PM TSTM WND DMG URBANA 40.11N 88.21W
07/14/2014 CHAMPAIGN IL TRAINED SPOTTER
LARGE TREE DOWN AT INTERSECTION OF UNIVERSITY AND
BROADWAY.
0200 PM TSTM WND DMG 4 W DANVILLE 40.14N 87.70W
07/14/2014 VERMILION IL EMERGENCY MNGR
LARGE TREE LIMBS DOWN AND A TREE DOWN BLOCKING HENNING
ROAD AT KICKAPOO ROAD.
&&
25Local storm report, Jul 14, 2:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
226 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM HEAVY RAIN 4 W LINCOLN 40.15N 89.44W
07/14/2014 M1.06 INCH LOGAN IL COCORAHS
RAIN FELL IN 21 MINUTES
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:10 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Tazewell | 35 min |
| Jul 14, 11:21 AM CDT | Special Weather Statement | ILX | Woodford | 39 min |
| Jul 14, 11:45 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 45 min |
| Jul 14, 11:49 AM CDT | Special Weather Statement | ILX | Logan, Mason | 56 min |
| Jul 14, 11:58 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon | 47 min |
| Jul 14, 12:24 PM CDT | Areal Flood Advisory | ILX | Logan | 3 hr |
| Jul 14, 12:46 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Macon, Moultrie, Piatt | 44 min |
| Jul 14, 1:19 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Moultrie, Piatt, Vermilion | 41 min |
| Jul 14, 1:31 PM CDT | Areal Flood Advisory | ILX | Champaign | 3 hr |
| Jul 14, 1:44 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 46 min |
| Jul 14, 4:37 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 23 min |
| Jul 14, 5:12 PM CDT | Areal Flood Advisory | ILX | Lawrence | 3 hr |
Nearby
Areal Flood Advisories in Illinois, 2014Every areal flood advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.